West Virginia, 2003

Flash Flood in West Virginia, June 15, 2003

June 15, 2003 · NWS PBZ · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 15, 2:55 AM EST, 1 hour 25 minutes earlier.

Area forecast discussion, Jun 15, 2:55 AM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
355 AM EDT SUN JUN 15 2003

A SERIES OF SHORT WAVES WILL MOVE ALONG A STATIONARY FRONTAL ZONE
SOUTH OF MGW WILL BRING PERIODS OF RAIN AND TSTMS TO THE NORTHERN
COUNTIES OF WEST VIRGINIA AND GARRETT COUNTY MARYLAND TODAY. ONE TO
TWO INCHES OF RAIN FELL ACROSS THIS AREA YESTERDAY. WITH THE GROUND
WELL SATURATED, ADDITIONAL RAINFALL TODAY WILL BRING THE THREAT OF
FLASH FLOODING FOR THE FLOOD WATCH AREA.

COOLER DRIER AIR NORTH OF THE FRONT WILL PROVIDE SOME SUNSHINE
ACROSS WRN PA TODAY...WITH A CHANCE OF SHOWERS OR THUNDERSTORMS IN
SWRN PA AND SE OHIO WITH A HIGHER RISK OF SHOWERS CLOSER TO THE
FRONT IN WEST VIRGINIA.

THE FRONT WILL MOVE VERY SLOWLY SOUTH TONIGHT INTO MONDAY...BRINGING
ONE DRY DAY, BUT THE FRONT WILL MOVE BACK NORTH TUESDAY INTO
WEDNESDAY RETURNING A THREAT OF SHOWERS AND THUNDERSTORMS TO THE
FORECAST AREA.

.PBZ...
MD...FLOOD WATCH FOR TODAY FOR ZONE MDZ001.

OH...NONE.
PA...NONE.
WV...FLOOD WATCH FOR TODAY FOR ZONES WVZ012...WVZ021>023...WVZ041.

RSD
Hazardous weather outlook, Jun 15, 4:10 AM EST, 10 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-150915-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
510 AM EDT SUN JUN 15 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

FLASH FLOODING IS POSSIBLE TODAY ACROSS NORTHERN WEST VIRGINIA IN
THE COUNTIES OF MARION...MONONGALIA...PRESTON...TUCKER AND WETZEL
AND IN GARRETT COUNTY MARYLAND. SCATTERED THUNDERSTORMS WITH HEAVY
DOWNPOURS ARE POSSIBLE IN THESE COUNTIES.

NO SEVERE THUNDERSTORMS ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...

SCATTERED THUNDERSTORMS ON TUESDAY AND WEDNESDAY COULD PRODUCE HEAVY
DOWNPOURS THAT COULD RESULT IN FLASH FLOODING.

.SPOTTER CALL TO ACTION STATEMENT...

SKYWARN SPOTTERS SHOULD REPORT RAINFALL AMOUNTS OF ONE INCH OR MORE.

The radar

The Pittsburgh radar (KPBZ), 127 km away, was scanning. The volume nearest the first event began at 09:19 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Preston

When
June 15, 4:20 AM EST to 5:00 AM EST
Where
Preston County, Reedsville
Reported by
EMERGENCY MANAGER
Coordinates
39.469, -79.668 (the zone’s center; the record gives no point)

Flooding along Route 7.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2003Every state in 2003This day in weather historyWarnings in West Virginia, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365260.